We investigate spatial solitons in nonlocal media with a nonlinear index well modeled by a diffusive equation. We address the role of nonlocality and its interplay with boundary conditions, shedding light on the behavior of accessible solitons in real samples and discussing the accuracy of the highly nonlocal approximation. We find that symmetric solitons exist only above a power threshold, with an existence region that grows larger and larger with nonlocality in the plane width power.
© 2014 Optical Society of America
Original Manuscript: May 15, 2014
Revised Manuscript: June 11, 2014
Manuscript Accepted: June 11, 2014
Published: July 18, 2014
Alessandro Alberucci, Chandroth P. Jisha, and Gaetano Assanto, "Accessible solitons in diffusive media," Opt. Lett. 39, 4317-4320 (2014)